MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516930
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex esophageal partially covered stent was to be used to treat a 2 cm malignant stricture in the gastroesophageal junction during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tight and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was intentionally deployed but on an incorrect location which was too proximal to the stricture.The fully deployed stent was removed with the use of grasping forceps and the procedure was completed with another wallflex esophageal stent successfully deployed across the stricture.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be okay.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7375817
Report Number3005099803-2018-00807
Device Sequence Number2023578
Product Code ESW
UDI-Device Identifier08714729765271
UDI-Public08714729765271
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516930
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR